Alert archive / Iowa / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 122, NWS La Crosse, WI

October 4, 2013Chickasaw County, Howard County, Winneshiek County, Iowa

NWS La Crosse, WI issued this severe thunderstorm warning at Oct 4, 2013, 9:25 PM CDT for Chickasaw County, Howard County, Winneshiek County, Iowa. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 4, 2013, 9:25 PM CDT (02:25 UTC)
Expired
Oct 4, 2013, 10:30 PM CDT
In force
65 min
Issued by
NWS La Crosse, WI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Chickasaw County, IA, Howard County, IA, Winneshiek County, IA

The radar

The La Crosse radar (KARX), 100 km from the middle of the area, began a volume at 02:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 00:00Z, 2.4 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 00:00Z on 2013-10-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 00:00Z on 2013-10-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 225 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
616 m above ground
0-6 km bulk shear
43 kt
0-1 km storm-relative helicity
225 m²/s²
0-3 km storm-relative helicity
340 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

664 
WUUS53 KARX 050225
SVRARX
IAC037-089-191-050330-
/O.NEW.KARX.SV.W.0122.131005T0225Z-131005T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
925 PM CDT FRI OCT 4 2013

THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN CHICKASAW COUNTY IN NORTHEAST IOWA...
  SOUTHEASTERN HOWARD COUNTY IN NORTHEAST IOWA...
  SOUTHWESTERN WINNESHIEK COUNTY IN NORTHEAST IOWA...

* UNTIL 1030 PM CDT

* AT 921 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES WEST OF
  JERICO...AND MOVING NORTHEAST AT 20 MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

  SOURCE...RADAR INDICATED.

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
           ROOFS...SIDING AND TREES.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  JERICO AROUND 940 PM CDT.
  PROTIVIN AROUND 1005 PM CDT.
  CRESCO AROUND 1020 PM CDT.
  RIDGEWAY AROUND 1025 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE HIGHWAY 63 AND COUNTY B 22...
LOURDES...SAUDE...SCHLEY...COUNTY ROADS V 58 AND A 46...VERNON
SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE ROAD 9 AND 290TH
STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0225Z 232DEG 18KT 4316 9237

HAIL...1.00IN
WIND...60MPH

$$

BOYNE
5 follow-up statements
982 
WWUS53 KARX 050235
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
935 PM CDT FRI OCT 4 2013

IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
935 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...

AT 931 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS.

SOURCE...RADAR INDICATED.

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
         ROOFS...SIDING AND TREES.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROTIVIN AROUND 1005 PM CDT.
  CRESCO AROUND 1020 PM CDT.
  RIDGEWAY AROUND 1025 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE LOURDES...SAUDE...SCHLEY...
COUNTY ROADS V 58 AND A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY
PARK AND STATE ROAD 9 AND 290TH STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0235Z 232DEG 18KT 4319 9232

HAIL...1.00IN
WIND...60MPH

$$

BOYNE
932 
WWUS53 KARX 050246
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
946 PM CDT FRI OCT 4 2013

IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
946 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...

AT 945 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROTIVIN AROUND 1005 PM CDT.
  CRESCO AROUND 1020 PM CDT.
  RIDGEWAY AROUND 1025 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SAUDE...SCHLEY...COUNTY ROADS
V 58 AND A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE
ROAD 9 AND 290TH STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0246Z 232DEG 18KT 4322 9226

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
400 
WWUS53 KARX 050253
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
953 PM CDT FRI OCT 4 2013

IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
953 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...

AT 952 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR JERICO...AND
MOVING NORTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PROTIVIN AROUND 1005 PM CDT.
  CRESCO AROUND 1020 PM CDT.
  RIDGEWAY AROUND 1025 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE SCHLEY...COUNTY ROADS V 58 AND
A 46...VERNON SPRINGS...VERNON SPRINGS COUNTY PARK AND STATE ROAD 9
AND 290TH STREET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4351 9220 4350 9217 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218 4321 9254
TIME...MOT...LOC 0253Z 232DEG 18KT 4324 9222

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
487 
WWUS53 KARX 050308
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1008 PM CDT FRI OCT 4 2013

IAC037-089-191-050330-
/O.CON.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
1008 PM CDT FRI OCT 4 2013

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHWESTERN
WINNESHIEK...NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES
UNTIL 1030 PM CDT...

AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PROTIVIN...
AND MOVING NORTHEAST AT 25 MPH.

HAZARD...QUARTER SIZE HAIL.

SOURCE...RADAR INDICATED.

IMPACT...DAMAGE TO VEHICLES IS EXPECTED.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  SPILLVILLE AND RIDGEWAY AROUND 1015 PM CDT.
  CALMAR AROUND 1025 PM CDT.

OTHER LOCATIONS IN THE WARNING INCLUDE CONOVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS!

&&

LAT...LON 4323 9246 4343 9212 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218
TIME...MOT...LOC 0308Z 247DEG 23KT 4323 9204

HAIL...1.00IN
WIND...<50MPH

$$

BOYNE
231 
WWUS53 KARX 050319
SVSARX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1019 PM CDT FRI OCT 4 2013

IAC037-089-191-050329-
/O.CAN.KARX.SV.W.0122.000000T0000Z-131005T0330Z/
HOWARD IA-CHICKASAW IA-WINNESHIEK IA-
1019 PM CDT FRI OCT 4 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN WINNESHIEK...
NORTHEASTERN CHICKASAW AND SOUTHEASTERN HOWARD COUNTIES IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4323 9246 4343 9212 4319 9178 4308 9205
      4308 9208 4306 9208 4302 9218
TIME...MOT...LOC 0319Z 247DEG 23KT 4326 9195

$$

BOYNE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 4, 6:08 PM CDT, 3 hours 17 minutes earlier.

Area forecast discussion, Oct 4, 6:08 PM CDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
608 PM CDT FRI OCT 4 2013

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 330 PM CDT FRI OCT 4 2013

FORECAST CONCERNS ARE ON SEVERE THUNDERSTORM POTENTIAL TONIGHT AND
THE POSSIBILITY OF A FEW SEVERE STORMS IN CENTRAL WISCONSIN LATE
SATURDAY MORNING INTO EARLY SATURDAY AFTERNOON.

LATEST SURFACE OBSERVATIONS SHOWED SURFACE LOW PRESSURE OVER
CENTRAL NEBRASKA...LIFTING NORTHEAST. A WARM FRONT EXTENDED
SOUTHEAST THROUGH SOUTHWEST AND CENTRAL IOWA. THE FRONT WILL LIFT
NORTH LATE THIS AFTERNOON INTO THIS EVENING AND BE THE FOCUS FOR
STRONG TO SEVERE THUNDERSTORM DEVELOPMENT AS A POTENT UPPER LOW
PUSHES EAST ACROSS THE NEBRASKA PANHANDLE.

THE WARM FRONT IS EXPECTED TO LIFT NORTH INTO NORTHERN IOWA AND
PERHAPS EXTREME SOUTHWEST WISCONSIN THIS EVENING. STRONG 850 MB
MOISTURE TRANSPORT FOCUSES INTO THE FRONT THIS EVENING...LEADING TO
SHOWERS AND THUNDERSTORMS DEVELOPING OVER NORTHEAST IOWA...SOUTHEAST
MINNESOTA AND PORTIONS OF SOUTHWEST WISCONSIN. MEANWHILE THE SURFACE
LOW WILL LIFT NORTH INTO SOUTHEAST SOUTH DAKOTA AS THE LOW OCCLUDES.
A TRIPLE POINT LIFTS NORTHEAST FROM NORTHEAST IOWA INTO SOUTH
CENTRAL MINNESOTA LATE IN THE EVENING. THE 04.17 HRRR SHOWS ISOLATED
STRONG STORMS DEVELOPING ALONG THE FRONT. STORMS ALSO DEVELOP OVER
WESTERN IOWA EARLY THIS EVENING CLOSER TO THE OCCLUSION. THESE STORMS
WILL LIKELY BE SUPERCELLS...CAPABLE OF PRODUCING LARGE
HAIL...DAMAGING WINDS AND ISOLATED TORNADOES. THE STORMS FURTHER TO
THE NORTH OVER THE FORECAST AREA...SHOULD BE NORTH OF THE WARM
FRONT AND ELEVATED IN NATURE. 1-7 KM BULK SHEAR VALUES HOVER RIGHT
AROUND 30 KTS DURING THE EVENING HOURS SO CANNOT RULE OUT ISOLATED
SEVERE STORMS CAPABLE OF PRODUCING LARGE HAIL...HEAVY
RAINFALL...AND POSSIBLY DAMAGING WINDS. THE HIGHEST CHANCES FOR
SEVERE WEATHER WILL BE OVER NORTHEAST IOWA AND SOUTHEAST
MINNESOTA...WEST OF HIGHWAY 52. A FEW OF THESE STRONGER STORMS
COULD MAINTAIN INTENSITY INTO PORTIONS OF WESTERN WISCONSIN BUT
SHOULD THEN WEAKEN AS THEY MOVE EAST...BUT STILL CAPABLE OF
PRODUCING HEAVY RAINFALL. THE 850 MB MOISTURE TRANSPORT GRADUALLY
SHIFTS EAST INTO WESTERN WISCONSIN OVERNIGHT WITH WIDESPREAD
SHOWERS AND STORMS PERSISTING. THE MAIN THREAT FROM THE STORMS
SHOULD GRADUALLY SHIFT TOWARDS HEAVY RAIN LATE IN THE NIGHT. A
COLD FRONT THEN PUSHES EAST ACROSS THE REGION EARLY SATURDAY
MORNING AND SHOULD BE POSITIONED RIGHT ALONG THE MISSISSIPPI RIVER
BY THE MID TO LATE MORNING HOURS. IF ENOUGH INSTABILITY CAN BUILD
AHEAD OF THE FRONT...THERE IS THE POSSIBILITY OF SEEING A FEW
STRONG TO SEVERE STORMS OVER CENTRAL WISCONSIN. THE MAIN HAZARDS
FROM THESE STORMS WOULD BE DAMAGING WINDS. SHOWERS AND STORMS WILL
END FROM WEST TO EAST SATURDAY AFTERNOON AS A DRY SLOT PUSHES INTO
THE REGION. TEMPERATURES SHOULD FALL ACROSS THE AREA SATURDAY
AFTERNOON IN THE WAKE OF THE COLD FRONT.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 330 PM CDT FRI OCT 4 2013

MOST OF THE FORECAST AREA WILL REMAIN IN THE DRY SLOT SATURDAY
NIGHT...WITH THE EXCEPTION OF NORTH CENTRAL WISCONSIN WHERE A FEW
SHOWERS MAY LINGER. PLAN ON A COOLER NIGHT WITH LOWS FALLING INTO
THE 40S. A FEW 30S CANNOT BE RULED OUT OVER CENTRAL WISCONSIN. THE
UPPER LOW MOVES INTO INTO WESTERN IOWA ON SUNDAY AND EVENTUALLY
INTO WESTERN ILLINOIS SUNDAY NIGHT. SHOWERS WRAPPING AROUND THE
LOW LOOK TO MOVE INTO THE REGION SUNDAY AND WILL LIKELY CONTINUE
INTO SUNDAY NIGHT AS THE LOW PROGRESSES EAST. THE LOW THEN LOOKS
TO MOVE INTO THE EASTERN GREAT LAKES LATE ON TUESDAY WITH HIGH
PRESSURE BUILDING INTO THE AREA IN ITS WAKE. HIGH PRESSURE THEN
BUILDS OVER THE AREA WEDNESDAY INTO THURSDAY WITH DRY AND QUIET
WEATHER EXPECTED...OUTSIDE OF THE POSSIBILITY OF OF SOME EARLY
MORNING VALLEY FOG. A TROUGH IS EXPECTED TO DIG INTO THE SOUTHWEST
CONUS LATE IN THE WEEK. SOUTHWEST FLOW LOOKS TO DEVELOP OVER THE
UPPER MISSISSIPPI RIVER VALLEY LATE FRIDAY INTO SATURDAY. FORECAST
MODELS SHOWS THE TROUGH EJECTING INTO THE CENTRAL AND NORTHERN
PLAINS...WILL HAVE TO KEEP A VERY CLOSE EYE ON THIS SYSTEM OVER
THE NEXT SEVERAL MODEL RUNS.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 608 PM CDT FRI OCT 4 2013

SOME CONVECTION DEVELOPING ALONG A WEAK BOUNDARY ACROSS NORTHERN
IOWA. ACTIVITY IS MOVING PRIMARILY TO THE NORTH/NORTHEAST AND
SHOULD THE GREATEST POTENTIAL TO IMPACT KRST IF IT HOLDS TOGETHER
AS IT MOVES NORTH. AROUND 500 J/KG OF MU CAPE EXITS AS FAR NORTH
AS THE I90 CORRIDOR SO WILL SHOW A VCTS AT KRST FOR THIS ACTIVITY.
THE FOCUS THEN SHIFTS TO HOW FAST THE CONVECTION NEAR THE MISSOURI
RIVER WILL TRANSLATE INTO THE AREA. THE 04.21Z HRRR SEEMS TO BE
HANDLING THIS WELL AND INDICATES IT COULD START COMING IN BY MID
EVENING AND THEN MOVE OFF TO THE EAST BETWEEN 06 AND 08Z. BRIEF
BREAK IN THE ACTION BEFORE THE COLD FRONT COMES IN EARLY SATURDAY
MORNING WITH ANOTHER ROUND OF CONVECTION. THIS ACTIVITY COULD
POTENTIALLY STICK AROUND INTO THE MIDDLE OF THE AFTERNOON...EVEN
FOR A FEW HOURS AFTER THE FRONT GOES THROUGH WITH THE UPPER LEVEL
SYSTEM HANGING BACK WELL TO THE WEST. THE WINDS SHOULD GO AROUND
TO SOUTHWEST DURING THE AFTERNOON BEHIND THE PASSAGE OF THE FRONT.
CEILINGS LOOK TO REMAIN IFR AT BOTH SITES FOR MUCH OF THE PERIOD
WITH VISIBILITIES PRIMARILY MVFR.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
MN...NONE.
IA...NONE.
&&

SHORT TERM...WETENKAMP
LONG TERM...WETENKAMP
AVIATION...04
Hazardous weather outlook, Oct 4, 2:52 PM CDT, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
252 PM CDT FRI OCT 4 2013

MNZ079-WIZ017-029-032>034-042>044-051200-
ADAMS-BUFFALO-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR-TREMPEALEAU-
WABASHA-
252 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA
AND WESTERN INTO NORTH CENTRAL WISCONSIN.

.DAY ONE...TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO MOVE INTO THE AREA
TONIGHT. BESIDES A LIGHTNING THREAT...THEY COULD PRODUCE HEAVY RAIN
AT TIMES WITH A LOCALIZED FLOODING THREAT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON SATURDAY...
ESPECIALLY DURING THE MORNING HOURS. THERE COULD BE SOME ADDITIONAL
HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOODING DEPENDING ON HOW
MUCH RAIN OCCURS BEFORE THEN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED TONIGHT OR SATURDAY...
BUT RAINFALL AMOUNTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

IAZ008>011-018-019-029-030-MNZ086>088-094>096-WIZ041-053>055-061-
051200-
ALLAMAKEE-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE-FLOYD-
GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND-
VERNON-WINNESHIEK-WINONA-
252 PM CDT FRI OCT 4 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST
MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST WISCONSIN.

.DAY ONE...TONIGHT

ADDITIONAL THUNDERSTORMS ARE EXPECTED TO REDEVELOP OR MOVE INTO THE
AREA TONIGHT. SOME OF THE STRONGER STORMS WILL HAVE HEAVY RAIN WHICH
COULD LEAD TO LOCALIZED FLOODING...ALONG WITH LIGHTNING.

SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP WEST AND SOUTHWEST OF
THE AREA THIS EVENING AS WELL. THEY COULD MOVE INTO THE AREA DURING
THE LATER EVENING HOURS...BETWEEN 7 AND 11 PM...WITH A THREAT FOR
LARGE HAIL AND DAMAGING WIND. THE OVERALL SEVERE WEATHER RISK
APPEARS TO BE LOWERING BUT CANNOT BE RULED OUT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE COULD BE SOME THUNDERSTORMS AGAIN SATURDAY...MAINLY ALONG AND
EAST OF THE MISSISSIPPI RIVER...AS A STRONG COLD FRONT MOVES ACROSS
THE AREA. HEAVY RAIN REMAINS POSSIBLE SATURDAY...WHICH COULD LEAD TO
LOCALIZED FLOODING. A FEW STORMS COULD ALSO PRODUCE LARGE HAIL AND
DAMAGING WINDS BEFORE QUICKLY MOVING OFF TO THE EAST.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF A FEW STORM SPOTTER GROUPS MAY STILL BE NEEDED THIS
EVENING IF STORMS BECOME STRONG ENOUGH...ESPECIALLY THOSE WEST OF
THE MISSISSIPPI RIVER. AGAIN...THE OVERALL RISK LOOKS LOWER THAN
PREVIOUSLY FORECAST.

RAINFALL AMOUNTS WOULD BE APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

RRS/SHEA

In the hours before

Local storm report, Oct 4, 8:23 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
823 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0818 PM     HAIL             1 SE FLOYD CROSSING     43.07N 92.73W
10/04/2013  E1.00 INCH       FLOYD              IA   FIRE DEPARTMENT/R

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:15 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
915 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             4 W MARBLE ROCK         42.96N 92.95W
10/04/2013  E1.00 INCH       FLOYD              IA   FIRE DEPARTMENT/R

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:17 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
917 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0843 PM     LIGHTNING        CHARLES CITY            43.07N 92.67W
10/04/2013                   FLOYD              IA   FIRE DEPARTMENT/R

            TREE AND POWER LINES DOWN IN CHARLES CITY
            FROM APPARENT LIGHTNING STRIKE. NO WIND
            REPORTED AT THE TIME.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:18 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
918 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0845 PM     HAIL             MARBLE ROCK             42.96N 92.87W
10/04/2013  E1.00 INCH       FLOYD              IA   FIRE DEPARTMENT/R

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
922 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0922 PM     HAIL             3 S CHARLES CITY        43.02N 92.67W
10/04/2013  E0.75 INCH       FLOYD              IA   TRAINED SPOTTER

            45 MPH WIND GUST AS WELL.

&&

NWS LA CROSSE WI
IRIS SYSTEM
Local storm report, Oct 4, 9:24 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
924 PM CDT FRI OCT 4 2013

...TIME...  ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
...DATE...  ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0918 PM     FLASH FLOOD      1 SE FLOYD CROSSING     43.07N 92.73W
10/04/2013                   FLOYD              IA   FIRE DEPARTMENT/R

            WATER OVER THE ROAD ON HIGHWAY 14 NEAR THE
            FAIRGROUNDS. NUMEROUS STREETS IN CHARLES
            CITY ALSO UNDER WATER.

&&

NWS LA CROSSE WI
IRIS SYSTEM

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 4, 8:48 PM CDTSevere Thunderstorm WarningARXChickasaw, Floyd57 min
Oct 4, 9:03 PM CDTFlash Flood WarningARXChickasaw, Floyd, Howard, Mitchell4 hr
Oct 4, 9:50 PM CDTTornado WarningARXHoward, Winneshiek25 min
Oct 4, 10:02 PM CDTFlash Flood WarningARXAllamakee, Howard, Winneshiek6 hr
Oct 4, 11:05 PM CDTFlash Flood WatchARXAllamakee, Chickasaw, Floyd, Howard, Mitchell, Winneshiek5 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.